On Domino Insertion and Kazhdan–Lusztig Cells in Type Bn

  • Cédric Bonnafé
  • Meinolf Geck
  • Lacrimioara Iancu
  • Thomas Lam
Chapter

Abstract

Based on empirical evidence obtained using the CHEVIE computer algebra system, we present a series of conjectures concerning the combinatorial description of the Kazhdan–Lusztig cells for type Bn with unequal parameters. These conjectures form a far-reaching extension of the results of Bonnafé and Iancu obtained earlier in the so-called asymptotic case. We give some partial results in support of our conjectures.

Keywords

Coxeter groups Kazhdan-Lusztig cells Domino insertion 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S.Ariki, On the classification of simple modules for cyclotomic Hecke algebras of type G(m,1,n) and Kleshchev multipartitions, Osaka J. Math. 38 (2001), 827–837MathSciNetMATHGoogle Scholar
  2. 2.
    D.Barbasch and D.Vogan, Primitive ideals and orbital integrals on complex classical groups, Math. Ann. 259 (1982), 153–199MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    C.Bonnafé, Two-sided cells in type B in the asymptotic case, J. Algebra 304 (2006), 216–236MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    C.Bonnafé and C.Hohlweg, Generalized descent algebra and construction of irreducible characters of hyperoctahedral groups, Ann. Inst. Fourier 56 (2006), 131–181MATHCrossRefGoogle Scholar
  5. 5.
    C.Bonnafé and L.Iancu, Left cells in type B n with unequal parameters, Represent. Theor. 7 (2003), 587–609MATHCrossRefGoogle Scholar
  6. 6.
    R.W.Carter, Finite groups of Lie type: Conjugacy classes and complex characters, Wiley, NewYork,1985MATHGoogle Scholar
  7. 7.
    F.du Cloux, The Coxeter programme, version3.0; electronically available at http://www.math.univ-lyon1.fr/ducloux
  8. 8.
    R.Dipper, G. D.James and G.E.Murphy, Hecke algebras of type B n at roots of unity, Proc. London Math. Soc. 70 (1995), 505–528MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    R.Dipper, G.James and G.E.Murphy, Gram determinants of type B n, J. Algebra 189 (1997), 481–505MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    D.Garfinkle, On the classification of primitive ideals for complex classical Lie algebras I, Compositio Math. 75 (1990), 135–169MathSciNetMATHGoogle Scholar
  11. 11.
    D.Garfinkle, On the classification of primitive ideals for complex classical Lie algebras II, Compositio Math. 81 (1992), 307–336MathSciNetMATHGoogle Scholar
  12. 12.
    M.Geck, Constructible characters, leading coefficients and left cells for finite Coxeter groups with unequal parameters, Represent. Theor. 6 (2002), 1–30 (electronic)Google Scholar
  13. 13.
    M.Geck, On the induction of Kazhdan–Lusztig cells, Bull. London Math. Soc. 35 (2003), 608–614MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    M.Geck, Computing Kazhdan–Lusztig cells for unequal parameters, J. Algebra 281 (2004), 342–365MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    M.Geck, Left cells and constructible representations, Represent. Theor. 9 (2005), 385–416 (electronic)Google Scholar
  16. 16.
    M.Geck, Relative Kazhdan–Lusztig cells, Represent. Theor. 10 (2006), 481–524MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    M.Geck, Modular principal series representations, Int. Math. Res. Notices 2006, 1–20, Article ID 41957Google Scholar
  18. 18.
    M.Geck and L.Iancu, Lusztig’s a-function in type B n in the asymptotic case. Special issue celebrating the 60th birthday of George Lusztig, Nagoya J. Math. 182 (2006), 199–240Google Scholar
  19. 19.
    M.Geck and N.Jacon, Canonical basic sets in type B. Special issue celebrating the 60th birthday of Gordon James, J. Algebra 306 (2006), 104–127Google Scholar
  20. 20.
    M.Geck and G.Pfeiffer, Characters of finite Coxeter groups and Iwahori–Hecke algebras, London Math. Soc. Monographs, New Series 21, pp. xvi+446. Oxford University Press, NewYork, 2000Google Scholar
  21. 21.
    M.Geck, G.Hiss, F.Lübeck, G.Malle, and G.Pfeiffer, CHEVIE – A system for computing and processing generic character tables, Appl. Algebra Engrg. Comm. Comput. 7 (1996), 175–210; electronically available at http://www.math.rwth-aachen.de/~CHEVIE
  22. 22.
    M.Geck, L.Iancu and C.Pallikaros, Specht modules and Kazhdan–Lusztig cells in type B n, J. Pure Appl. Algebra 212 (2008), 1310–1320MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    I.G.Gordon and M.Martino, Calogero–Moser space, reduced rational Cherednik algebras and two-sided cells, preprint (2007), available at http://arXiv.org/math.RT/0703153
  24. 24.
    J.J.Graham and G.I.Lehrer, Cellular algebras, Invent.Math. 123 (1996), 1–34MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    M.D.Haiman, On mixed insertion, symmetry, and shifted Young tableaux, J. Combin. Theor. Ser. A 50 (1989), 196–225MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    D.A.Kazhdan and G.Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165–184MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    T.Lam, Growth diagrams, domino insertion, and sign-imbalance, J. Comb. Theor. Ser. A., 107 (2004), 87–115MATHCrossRefGoogle Scholar
  28. 28.
    M.vanLeeuwen, The Robinson–Schensted and Schutzenberger algorithms, an elementary approach, The Foata Festschrift, Electron. J. Combin. 3 (1996), Research Paper 15Google Scholar
  29. 29.
    G.Lusztig, Left cells in Weyl groups, Lie Group Representations, I (eds R.L. R.Herb and J.Rosenberg), Lecture Notes in Mathematics 1024, pp.99–111. Springer, Berlin, 1983Google Scholar
  30. 30.
    G.Lusztig, Hecke algebras with unequal parameters, CRM Monographs Ser.18. AMS, Providence, RI, 2003Google Scholar
  31. 31.
    T.Pietraho, Equivalence classes in the Weyl groups of type B n, J. Algebraic Combinatorics 27 (2008), 247–262MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    T.Pietraho, A relation for domino Robinson–Schensted Algorithms, Annals of Combinatorics (to appear)Google Scholar
  33. 33.
    M.Shimozono and D.E.White, Color-to-spin ribbon Schensted algorithms, Discrete Math. 246 (2002), 295–316MathSciNetMATHCrossRefGoogle Scholar
  34. 34.
    R.Stanley, Enumerative Combinatorics, vol 2. Cambridge Univerity Press, London, 1999CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  • Cédric Bonnafé
  • Meinolf Geck
    • 1
  • Lacrimioara Iancu
  • Thomas Lam
  1. 1.Institute of Mathematics, King’s CollegeAberdeen UniversityAberdeenUK

Personalised recommendations